It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • Long term use if Pseudoephedrine

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 05-31-2015, 04:33 AM   #1
    Oldgymrat
    Junior Member
    (male)
     
    Join Date: Jan 2013
    Location: Greendale, Wi
    Posts: 13
    Oldgymrat HB User
    Question Long term use if Pseudoephedrine

    Hi all. I have CVA that originates from my upper respiratory tract and have had it for 5-6 years.

    Besides the regular asthma meds (Spiriva, symbicort, albuterol, etc) I take Allegra and Pseudophed daily. Never more than the max doseages.

    My question is, is there any documented ill effects of long term pseudohed usage.

    I've done an extensive internet search and spoken with my physicians, but can't get a good answer.

    Thanks

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 06-04-2015, 11:35 AM   #2
    VeryPoodley
    Junior Member
    (female)
     
    VeryPoodley's Avatar
     
    Join Date: May 2015
    Location: New Jersey, USA
    Posts: 11
    VeryPoodley HB User
    Re: Long term use if Pseudoephedrine

    Quote:
    Originally Posted by Oldgymrat View Post
    Hi all. I have CVA that originates from my upper respiratory tract and have had it for 5-6 years.

    Besides the regular asthma meds (Spiriva, symbicort, albuterol, etc) I take Allegra and Pseudophed daily. Never more than the max doseages.

    My question is, is there any documented ill effects of long term pseudohed usage.

    I've done an extensive internet search and spoken with my physicians, but can't get a good answer.

    Thanks
    If there were any documented ill effects of long term pseudohed usage, you would have found it by now. Your best bet is to ask the pharmacist directly.
    Good luck!
    VPY

     
    Reply With Quote
    Old 06-04-2015, 11:36 AM   #3
    VeryPoodley
    Junior Member
    (female)
     
    VeryPoodley's Avatar
     
    Join Date: May 2015
    Location: New Jersey, USA
    Posts: 11
    VeryPoodley HB User
    Re: Long term use if Pseudoephedrine

    Sudafed?

    Psuedo fed?

    OH! Pseudoephedrine!

    Isn't that speed?

    Last edited by VeryPoodley; 06-04-2015 at 11:37 AM.

     
    Reply With Quote
    Old 06-05-2015, 08:46 AM   #4
    Oldgymrat
    Junior Member
    (male)
     
    Join Date: Jan 2013
    Location: Greendale, Wi
    Posts: 13
    Oldgymrat HB User
    Re: Long term use if Pseudoephedrine

    Its a decongestant.

     
    Reply With Quote
    Old 06-06-2015, 07:55 AM   #5
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 20,045
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Long term use if Pseudoephedrine

    It's also known as speed....and is a component in meth.

    It can raise your blood pressure so if you have a problem with your bp, it's advised not to take it. And taking it long term can mask the underlying cause of the congestion. It's always better to correct the cause than just mask it. Other than these two things, I'm not aware of any other issues with it. Why specifically are you taking it? Allergy related? Have you tried other things to help with the congestion or are you considering allergy injections?

     
    Reply With Quote
    Old 06-06-2015, 07:55 AM   #6
    Titchou
    Senior Veteran
    (female)
     
    Join Date: Apr 2005
    Location: Birmingham, AL
    Posts: 20,045
    Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
    Re: Long term use if Pseudoephedrine

    It's also known as speed....and is a component in meth.

    It can raise your blood pressure so if you have a problem with your bp, it's advised not to take it. And taking it long term can mask the underlying cause of the congestion. It's always better to correct the cause than just mask it. Other than these two things, I'm not aware of any other issues with it. Why specifically are you taking it? Allergy related? Have you tried other things to help with the congestion or are you considering allergy injections?

     
    Reply With Quote
    Reply Reply

    Tags
    asthma, pseudoephedrine, upper respiratory infection



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:55 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!